HomeAnswersGeneral Medicineabdominal tuberculosisIs sudden weight loss apparent in abdominal tuberculosis?

My CT abdomen shows TB and few cortical cyst in kidneys. What is the treatment?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Divakara. P

Medically reviewed by

iCliniq medical review team

Published At December 15, 2019
Reviewed AtJanuary 10, 2023

Patient's Query

Hello doctor,

My father had a sudden weight loss. CT abdomen was done. It shows likely TB etiology and few cortical cysts in the bilateral kidney. The previous infection was found in the urine culture report.

Answered by Dr. Divakara. P

Hello,

Welcome to icliniq.com.

Weight loss can definitely be explained by TB (tuberculosis) abdomen but before starting TB medicines it requires confirmation of TB for which you may require a biopsy test. If you can kindly upload the CT (computed tomography) abdomen report I can tell you which part have to be biopsied? The renal cortical cyst is not of significance if your serum creatinine (blood test) is in normal limits.

You said that previous infection was found in urine culture report, when exactly it was done? Were you treated for that, if not kindly upload the report?

Patient's Query

Thank you doctor,

This is in regards to my dad aged 62 years. PFA herewith the CT abdomen report and urine culture report for your kind reference.

CT abdomen report says diffuse thickening of small bowel loops and omentum with nodular deposits with multiple mesenteric lymph nodes likely TB etiology and a few cortical cysts in the bilateral kidneys.

My question is, can we start the treatment according to this report or is it compulsory to have a biopsy test? And how long will it take to stop weight loss as it is going drastically down as I am afraid for my dad? Weight has reducted from 198.41 to 152.12 Ibs in three months and importantly he has lost 15.43 pounds in the last five days (from 165.34 to 152.12 Ibs). Please suggest. Urine culture report was conducted a week ago and infection was found. Amikacin -high, Levofloxacin-medium, Imipenem-high and Netlimicin-medium sensitivity was given and is currently under Amikacin vaccination for seven days (two per day). Please suggest is it fine or do we need to act upon further on? If so, please suggest medication.

Answered by Dr. Divakara. P

Hello,

Welcome back to icliniq.com.

Went through the reports of your father. (attachment removed to protect patient identity).

See the most common cause of small bowel thickening is tuberculosis. But another important cause is intestinal cancer. Without biopsy, we will not be able to differentiate between TB and cancer, as weight loss is seen in both the conditions. So I strongly advise you to get an intestinal biopsy and get analyzed HPE (histopathological examination) for TB and cancer. If it comes as tuberculosis, then he can be started on tab AKT 4 once a day for six months. But if it comes as cancer, you may have to consult an oncologist.

As of urine infection is concerned continue Amikacin injection the same dose, but give it for ten days and repeat the urine culture after completion of Amikacin. As of time taken to stop weight loss if it is TB within one to two weeks, it will stop and he will start gaining weight, but if it is cancer then it may take months.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Divakara. P
Dr. Divakara. P

Internal Medicine

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

General Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy